Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 37, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 18, 2016, 3:19 AM CDT for Woodbury County, Iowa. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 3:19 AM CDT (08:19 UTC)
- Expired
- Jun 19, 2016, 3:19 AM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Major
County Woodbury County, IA
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Ditch at Moville (WFMI4).
- Action stage
- 1143 ft
- Minor stage
- 1145 ft
- Moderate stage
- 1149 ft
- Major stage
- 1151 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
871
WGUS43 KFSD 180819
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
319 AM CDT SAT JUN 18 2016
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
West Fork Little Sioux River at Moville
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-191219-
/O.NEW.KFSD.FL.W.0037.160618T0819Z-000000T0000Z/
/WFMI4.3.ER.160618T0614Z.160618T0800Z.000000T0000Z.NR/
319 AM CDT SAT JUN 18 2016
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The West Fork Little Sioux River at Moville.
* until further notice.
* At 03AM Saturday the stage was 19.8 feet.
* Flood stage is 15.0 feet.
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 19.82 Sat 3 AM M 19.8 Sat Jun 181 follow-up statement
152
WGUS83 KFSD 181317
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
817 AM CDT SAT JUN 18 2016
...The Flood Warning is cancelled for the following rivers in Iowa...
West Fork Little Sioux River at Moville
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-181347-
/O.CAN.KFSD.FL.W.0037.000000T0000Z-160618T1317Z/
/WFMI4.3.ER.160618T0614Z.160618T0830Z.160618T1220Z.NR/
817 AM CDT SAT JUN 18 2016
The Flood Warning is cancelled for
The West Fork Little Sioux River at Moville.
* At 08AM Saturday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
18.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 13.60 Sat 8 AM 19.9 Sat Jun 18What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 18, 12:34 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 12:34 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1234 AM CDT SAT JUN 18 2016 .SHORT TERM...(This evening through Saturday) Issued at 307 PM CDT Fri Jun 17 2016 A reinforced outflow boundary and front extends from Lake Andes to Brookings and then into central Minnesota at 2000 UTC. Very unstable air was located along and south of this boundary with MLCAPEs on the latest SPC mesoanalysis from 4000-5500 J/kg. South of the boundary the atmosphere remains capped but focused mesoscale lift along the boundary has already resulted in a few weak cells developing north of Highway 14. With continued heating, surface convergence, and pooling of moisture, expect that additional storm development will occur between 3 pm and 6 pm. The experimental HRRR supports this scenario as does the Hi-res ARW and NMM. Shear is rather low - only 20 kts in the 0 to 6 km layer - so supercells are not a threat. The extreme instability may support 1 to 1.5 inch hail during the evening. Of greater concern is the wind. SPC mesoanalysis shows DCAPE in excess of 1500 J/kg which is indicative of downdrafts that could support severe winds even as outflow boundaries move away from the parent storm. The experimental HRRR has been consistently showing wind gusts well in excess of 50 kts with storms this evening and see no reason why this is not possible - especially north of I-90. A bigger question is if new convection will be able to develop along the southern flank of any outflow boundaries given the strong cap. CAMs do show this happening through 03Z or 04Z after which cooling at the surface should stabilize the atmosphere enough to limit development. So the greatest risk for severe weather will be in southwest Minnesota and southeast South Dakota. There is also a risk of separate development in north central Nebraska and south central South Dakota as a weak upper wave approaches. These storms will also pose a threat for damaging winds although less than areas to the northeast. Saturday looks to continue the general slow drying process, with lingering morning scattered showers and storms decreasing from southwest to northeast. While several models still try to generate afternoon convection, the environment looks much less favorable than today and will go for pops below mention levels for Saturday afternoon. Heat and humidity levels also look just a tad more tolerable in the different environment, so a heat advisory does not seem needed at this time. Will keep the prospect of a mostly sunny afternoon, with high temperatures in the upper 80s to lower 90s. .LONG TERM...(Saturday night through Friday) Issued at 307 PM CDT Fri Jun 17 2016 For the Saturday night through Monday, the main concern will be the heat and chances for thunderstorms and severe weather on Sunday and Sunday night. On Saturday night, the cap is expected to become reestablished and do not expect any convection. However, the strengthening low level southerly flow will keep winds above 10 mph much of the night. The winds may will help keep the surface layer somewhat mixed and will mean lows in the 70s across the area and could see record high minimum temperatures. For Sunday, all models except the GFS have slowed the progression of the front. As mentioned in previous discussion, the prefrontal air mass is well capped and with 925 mb temperatures at or above 30 C in most areas, temperatures will warm well into the 90s. The winds may turn SSW during the afternoon and this likely will keep dew points closer to 70 instead of the mid to upper 70s of today. Nonetheless, with temperatures in the 90s and dew points around 70, the heat index will rise above 100 in much of southeast SD as well as portions of southwest Minnesota and northwest Iowa. By late afternoon, the front will be approaching Hwy 14. While there may be a storm near the boundary, it will mostly likely be post-frontal and remain north of highway 14 through 00Z Monday so only care a slight chance in the late afternoon near Huron and Brookings. However, at least a few storms should develop east of I-29 during the evening and move southeast behind the front through southwestern Minnesota and into northwestern Iowa after midnight. The question is how far west into South Dakota the storms will go. The forcing for ascent weakens and the cap remains fairly strong so while we have some chance for storms across the entire forecast area, the best chance really seems to be closer to I29. As for severe weather, as with today, instability will be very high with MLCAPEs well above 2000 J/kg and likely greater than 3000 J/kg. Also, the post frontal environmental has the 0-6 km bulk shear from 35-45 kts. If storms can be rooted in the near surface layer that would support supercells initially although cell interaction and the presence of the front will likely mean storms become linear sometime during Sunday night. The severe threat at this time looks to be from very late afternoon through late evening before the boundary layer stabilizes. if supercells can form, large hail and damaging winds would both be a threat. On Monday, the front will continue to move to the south with a good chance of showers and thunderstorms continuing across primarily from northwestern Iowa and adjacent areas of South Dakota and Nebraska. With the more clouds, especially south of I-90, and cooler air moving in, high temperatures will be much cooler in the upper 70s to lower 80s. Because of the potential of convection to develop by 4 pm, did not make any changes to the forecast from Monday night through Thursday. All models agree that temperatures will be near or above normal through Tuesday or Wednesday. But differences continue late in the week with the ECMWF much warmer than GFS by Thursday. Do show highs warming well into the 80s to around 90 by that time. There does not appear to be any strong focus for rainfall through Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1232 AM CDT Sat Jun 18 2016 MCS will continue to progress to the southeast overnight. Showers and thunderstorms will decrease across the area, but the winds will be slow to decrease through the night. Expect winds to decrease through the morning hours, and become synoptically driven once again. Hot and muggy conditions will prevail, especially through the afternoon and evening hours on Saturday. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM...Schumacher AVIATION...BT
Hazardous weather outlook, Jun 17, 12:15 PM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1215 PM CDT FRI JUN 17 2016 IAZ020-031-NEZ013-014-SDZ039-054-055-060>062-065>071-181715- PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-MINER-LAKE-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- 1215 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXCESSIVE HEAT WILL CONTINUE TO THE START OF THIS EVENING WITH HEAT INDEX VALUES NEAR OR ABOVE 100. THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING THIS EVENING MAY BE SEVERE WITH GUSTS TO 70 MPH THE MAIN THREAT...BUT WITH SOME CHANCE OF LARGE HAIL OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE POSSIBLE. HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SDZ038-052-053-058-059-063-064-181715- BEADLE-JERAULD-SANBORN-AURORA-DAVISON-CHARLES MIX-DOUGLAS- 1215 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXCESSIVE HEAT WILL CONTINUE TO THE START OF THIS EVENING WITH HEAT INDEX VALUES NEAR OR ABOVE 100. SCATTERED THUNDERSTORM DEVELOPINGTHIS AFTERNOON OR EVENING MAY PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE HAIL OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE POSSIBLE. HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. IAZ001>003-012>014-021-MNZ071-072-080-081-089-090-097-098-SDZ040- 056-181715- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BROOKINGS-MOODY- 1215 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING THIS EVENING MAY BE SEVERE WITH GUSTS TO 70 MPH THE MAIN THREAT...BUT WITH SOME CHANCE OF LARGE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE POSSIBLE. HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. IAZ022-032-181715- BUENA VISTA-IDA- 1215 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND WEST CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM DEVELOPING THIS AFTERNOON OR EVENING MAY PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE POSSIBLE. HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SDZ050-057-181715- GREGORY-BRULE- 1215 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM DEVELOPING THIS AFTERNOON OR EVENING MAY PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE POSSIBLE. HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 18, 12:56 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG HARTFORD 43.62N 96.94W
06/17/2016 MINNEHAHA SD PUBLIC
LARGE TREE DOWN. REPORT AND PHOTO POSTED VIA
SOCIAL MEDIA.
&&Local storm report, Jun 18, 1:00 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
100 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND DMG 5 N LAWTON 42.55N 96.18W
06/17/2016 WOODBURY IA PUBLIC
LARGE TREE DOWN AND DAMAGE TO A BARN.
1040 PM TSTM WND GST SIOUX CITY 42.50N 96.39W
06/17/2016 M69 MPH WOODBURY IA ASOS
.
1028 PM HAIL KINGSLEY 42.59N 95.97W
06/17/2016 U1.00 INCH PLYMOUTH IA TRAINED SPOTTER
.
1013 PM TSTM WND DMG 2 W LE MARS 42.79N 96.21W
06/17/2016 PLYMOUTH IA PUBLIC
TREES DOWN IN THE AREA.
1010 PM TSTM WND DMG NEWCASTLE 42.65N 96.87W
06/17/2016 DIXON NE LAW ENFORCEMENT
TREES DOWN IN THE TOWN.
0945 PM TSTM WND DMG 5 W MERRILL 42.72N 96.35W
06/17/2016 PLYMOUTH IA PUBLIC
SHINGLES BLOWN OFF.
0942 PM TSTM WND GST LE MARS 42.79N 96.17W
06/17/2016 E68 MPH PLYMOUTH IA LAW ENFORCEMENT
.
0925 PM HAIL PARKER 43.40N 97.14W
06/17/2016 E1.75 INCH TURNER SD LAW ENFORCEMENT
TIME ESTIMATED BY RADAR.
0920 PM HAIL MENNO 43.24N 97.58W
06/17/2016 M1.25 INCH HUTCHINSON SD LAW ENFORCEMENT
TREES DOWN AROUND TOWN.
0905 PM TSTM WND DMG VIBORG 43.17N 97.08W
06/17/2016 TURNER SD LAW ENFORCEMENT
2-3 INCHES TREE BRANCHES DOWN IN VIBORG AND
HURLEY.
0855 PM TSTM WND DMG HAWARDEN 43.00N 96.48W
06/17/2016 SIOUX IA EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE AREA.
0840 PM TSTM WND DMG ROCK VALLEY 43.20N 96.30W
06/17/2016 SIOUX IA EMERGENCY MNGR
TREE BRANCHES DOWN AND THERE WAS A POWER
OUTAGE.
0830 PM TSTM WND DMG CANISTOTA 43.60N 97.29W
06/17/2016 MCCOOK SD TRAINED SPOTTER
TREES DOWN.
0830 PM TSTM WND DMG HARTFORD 43.62N 96.94W
06/17/2016 MINNEHAHA SD PUBLIC
LARGE TREE DOWN. REPORT AND PHOTO POSTED VIA
SOCIAL MEDIA.
0744 PM HAIL SHERMAN 43.76N 96.48W
06/17/2016 E0.75 INCH MINNEHAHA SD EMERGENCY MNGR
.
0740 PM TSTM WND GST GARRETSON 43.72N 96.50W
06/17/2016 E50 MPH MINNEHAHA SD EMERGENCY MNGR
.
0740 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/17/2016 BROOKINGS SD PUBLIC
CAR STUCK NEAR 6TH STREET AND MAIN AVENUE.
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
0735 PM TSTM WND DMG WENTWORTH 44.00N 96.96W
06/17/2016 LAKE SD EMERGENCY MNGR
LARGE TREES DOWN.
0735 PM TSTM WND DMG SIOUX FALLS 43.54N 96.73W
06/17/2016 MINNEHAHA SD LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND TOWN.
0728 PM TSTM WND DMG SPIRIT LAKE 43.42N 95.11W
06/17/2016 DICKINSON IA EMERGENCY MNGR
8-12 INCH TREE LIMB DOWN.
0724 PM TSTM WND GST 3 NNW SIOUX FALLS 43.58N 96.75W
06/17/2016 M49 MPH MINNEHAHA SD OFFICIAL NWS OBS
.
0721 PM HAIL MADISON 44.01N 97.11W
06/17/2016 E1.75 INCH LAKE SD TRAINED SPOTTER
.
0705 PM TSTM WND DMG 1 ENE WEST OKOBOJI 43.36N 95.15W
06/17/2016 DICKINSON IA EMERGENCY MNGR
8 INCH DIAMETER TREE LIMB DOWN ON LAKESHORE
DRIVE.
0701 PM HAIL BROOKINGS 44.31N 96.79W
06/17/2016 E1.00 INCH BROOKINGS SD PUBLIC
REPORT VIA SOCIAL MEDIA.
0640 PM TSTM WND GST 3 S LAKEFIELD 43.63N 95.17W
06/17/2016 M53 MPH JACKSON MN MESONET
.
0628 PM TSTM WND GST 2 ENE WILDER 43.84N 95.16W
06/17/2016 E50 MPH JACKSON MN NWS EMPLOYEE
.
0612 PM TSTM WND DMG MOUNTAIN LAKE 43.94N 94.93W
06/17/2016 COTTONWOOD MN EMERGENCY MNGR
LARGE TREE DOWN ACROSS ROAD.
0608 PM HAIL 2 NE SINAI 44.27N 97.01W
06/17/2016 E0.50 INCH BROOKINGS SD PUBLIC
.
0540 PM TSTM WND DMG TRACY 44.24N 95.62W
06/17/2016 LYON MN TRAINED SPOTTER
LARGE TREE BLOWN DOWN.
0531 PM TSTM WND DMG 5 NNW TRACY 44.30N 95.66W
06/17/2016 LYON MN PUBLIC
TOP OF A GRAIN ELEVATOR DAMAGED.
0520 PM TSTM WND GST MARSHALL 44.45N 95.79W
06/17/2016 M72 MPH LYON MN PUBLIC
.
0501 PM TSTM WND GST COTTONWOOD 44.61N 95.67W
06/17/2016 E50 MPH LYON MN TRAINED SPOTTER
.
0500 PM TSTM WND GST MINNEOTA 44.56N 95.98W
06/17/2016 E80 MPH LYON MN TRAINED SPOTTER
NUMEROUS TREES DOWN AROUND TOWN .
1030 AM TSTM WND DMG 9 S MARCUS 42.69N 95.81W
06/17/2016 CHEROKEE IA PUBLIC
TREE DOWN ON A MACHINE SHED.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Jun 18, 1:28 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD MADISON 44.01N 97.11W
06/17/2016 LAKE SD PUBLIC
STREET FLOODING NEAR NORTH HARTH AVENUE.
REPORT AND PHOTOS POSTED VIA SOCIAL MEDIA. .
&&Local storm report, Jun 18, 2:23 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
223 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST 1 W SERGEANT BLUFF 42.40N 96.38W
06/17/2016 M59 MPH WOODBURY IA ASOS
REPORTED AT SIOUX GATEWAY AIRPORT BY ASOS.
&&
MDLocal storm report, Jun 18, 2:48 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG CORRECTIONVILLE 42.48N 95.78W
06/17/2016 WOODBURY IA LAW ENFORCEMENT
SEVERAL TREES BLOWN OVER BETWEEN MOVILLE AND
CORRECTIONVILLE. ALSO REPORTS OF FLASH
FLOODING. .
&&
MDLocal storm report, Jun 18, 2:55 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
255 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM FLASH FLOOD 4 ESE MOVILLE 42.48N 96.00W
06/18/2016 WOODBURY IA LAW ENFORCEMENT
SEVERAL SPOTS ALONG 160TH AND OLD HWY 20
WITH WATER RUNNING OVER THE ROADS OR CLOSED
DUE TO FLASH FLOODING BETWEEN MOVILLE AND
CORRECTIONVILLE. ROADS SLOWLY RE-OPENING.
&&
MDThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:18 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 2 more | 42 min |
| Jun 17, 8:44 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 46 min |
| Jun 17, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 46 min |
| Jun 17, 9:53 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 52 min |
| Jun 17, 10:14 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 46 min |
| Jun 17, 10:41 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 49 min |
| Jun 17, 10:57 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 37 min |
| Jun 17, 11:33 PM CDT | Flash Flood Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 6 hr |
| Jun 18, 3:14 AM CDT | Heat Advisory | FSD | Lyon, Plymouth, Sioux, Woodbury | 41 hr |
| Jun 18, 8:15 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 62 hr |
| Jun 18, 9:26 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 29 hr |
| Jun 18, 9:57 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 54 hr |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.